The letters "QT" refer to the interval of time between depolarization and repolarization of your heart (when it beats). When an EKG is conducted, the doctor will look at the time between the Q and T interval. If that interval is too long it is called 'Prolonged QT Syndrome." When that interval is too long, it puts the person at risk of a fatal heart arrhythmia (heart attack) known as Torsade de Pointes. A QT interval above 440 is prolonged.
You can be born with Prolonged QT syndrome or you can acquire it from certain medications, methadone being one of them..nortriptyline being another. I was on a number of meds. that can cause this which is why they wanted me to have an EKG. However, I had had EKGs in the past and, in fact, my pain doctor ordered one for me before I even went on Methadone to make sure I did not have the congenital form of QT syndrome.
It's more of a precautionary practice..my doctors were surprised that I had it. But, as I said, I went off the nortriptyline and my QT went down below 400 so all was well!!
I wouldn't worry about it (though if you really are, you could ask your pain doctor).
Chronic Stimulation-a blog that chronicles life with a newly implanted spinal cord stimulator